| Catalog Number |
RBYPOD8 |
| Medical Device Problem Codes |
Failure to Fold (1255); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior gluteal artery (sga) and the inferior gluteal artery (iga) using a pod coil and a lantern delivery microcatheter (lantern).It was noted that the patient¿s anatomy was moderately tortuous.During the procedure, the physician advanced the pod coil into the target vessel using the lantern, but the pod coil was not taking it¿s intended shape.The physician decided to remove the pod coil and, while retracting the pod coil, the physician noticed that the pod coil had stopped moving and that the pod coil had unintentionally detached inside the lantern.Therefore, the lantern containing the pod coil was removed.The procedure was completed using a new pod coil and the same lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed a fracture on the proximal end of the pusher assembly, and the pull wire was retracted from the pusher assembly and not returned for evaluation.This damage likely occurred during attempts to retract the coil.If the proximal end of the pusher assembly is manipulated at an angle during retraction, damage such as a kink and subsequent fracture may occur.The fractured pusher assembly likely contributed to the reported embolization coil detachment.Further evaluation of the device revealed that the embolization coil was undamaged, and the coil shape was present.Therefore, the reported coil did not form its intended shape could not be confirmed.Further evaluation revealed kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.